Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking Limcee for TB. What could be the reason for blood in sputum?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1766 Questions
Good Evening Sir, I have a son 10 years old. Since start of this year he sometimes spits reddish sputum.Doctor advised taking Tablet Limcee for one month. But No progress was achieved. Then a series of tests were conducted of his sputum and in one of culture tests (AFB (MYCOBATERIUM RAPID) final report shows_Mycrobacterium tuberclosis complex grown.It has been since July 2013 now and doctor advised anti tuberclosis treatment which is still on. But we see no end to the reddish sputum which though now he spits after longer durations compared to earlier period.We feel our son has grown weaker and also this thing has crept into his sub concious as he taking Medicine since so long and there seems no end to the ordeal.Kindly advise XXXXXXX XXXXXXX Cell 0000 email YYYY@YYYY
Posted Tue, 17 Dec 2013 in Infections
Answered by Dr. T Shobha Deepak 1 hour later
Brief Answer: reddish secretion could be due to Rifampicin drug Detailed Answer: Namaste Welcome to Healthcare-Magic Greetings of the day Dear XXXX, I do understand the agony you are Going through regarding health status of your child. In case of your child it's a confirmed case of Pulmonary Sputum positive Tuberculosis. Ideally he will require minimum of 6 months of anti-tubercular treatment. Effectiveness and response to treatment is assessed by 1. Sputum becoming negative after 2 months of initiation of treatment. 2 feeling of generalized well being 3. Gain in weight- There will be improvement in appetite after the side effects of drugs are tolerated. Giving Well balanced nutritious diet along with Vitamin supplements is important Coming to symptom of persistent reddish secretion it could basically be due to one of the following 1. Side effect of drug- Rifampicin used in the treatment is known to cause reddish discoloration of secretion 2. Persistent hemoptysis- presence of blood in sputum At this point I would advise you following 1. Get sputum examination done to know it's blood and also sputum for Mycobacterium is treated Depending on it further management can be decided Maintaining good nutrition is also equally important. Also motivation by parents and care takers is equally important as the treatment is long term. Also remember the tuberculosis treatment is100% if good patient compliance is maintained. It's one of the common infectious disease in India and the things can be taken care. I hope I have answered your query. Do get back to me if you have any other query. Wishing your son a speedy recovery Take care Regards Dr T Shobha MBBS MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor